Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 38, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 3, 2018, 10:31 AM EDT for Butler County, Ohio. It took effect at Apr 3, 2018, 3:16 PM EDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 10:31 AM EDT (14:31 UTC)
- In effect from
- Apr 3, 2018, 3:16 PM EDT
- Expired
- Apr 5, 2018, 9:14 PM EDT
- In force
- 54 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Butler County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Middletown (MDTO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03272100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 3, 8:01 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 3, 8:01 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
801 AM EDT Tue Apr 3 2018
.SYNOPSIS...
A warm front will be the focus for shower and thunderstorm
activity as it lifts northward today. A low pressure center will
cross east through northern Ohio this evening, trailing a cold
front that will have a line of thunderstorms race eastward
through the Ohio Valley. High pressure will build behind this
system to provide dry weather for Wednesday into Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms are continuing to train eastward
across the area this morning. The strongest storms/heaviest
precipitation looks to be lining up across central portions of
our fa in the very near term. As a result, went ahead and
pushed the flash flood watch farther east. Only took it through
noon at this point to match up with the current watch as the
storms should lift slowly north through late morning. However,
will have to reevaluate this later this morning and it may need
to be extended/expanded with additional showers and storms
expected later this afternoon into tonight.
Previous discussion --->
Widespread shower and some thunderstorms will occur along a
northward moving warm front this morning. By noon, the bulk of
the storms will be along and north of the I-70 corridor with a
continued northward push.
In the warm sector behind this front, showers and thunderstorms
will scatter out, though winds will pick up from the south with
gusts to 30 and 35 mph. Temperatures will rise nicely, reaching
the upper 60s to low 70s in most areas. Kept far northwestern
CWA in the cooler lower 60s with the thought of having some
continued scattered shower activity in the warm sector that
would hold down temps.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the surface low tracks from northwest Ohio through Lake Erie
this evening, a trailing cold front will make its way east
through the Ohio Valley. Thunderstorms will develop along this
line and have substantial wind shear and favorable moisture
transport ahead of it to produce a solid line. This line will
have a high potential for damaging winds, and the low level
wind shear would support spin-up tornados along with the leading
edge of these storms.
As cold air wraps nicely in behind this front and there could
be enough moisture to combine with it to see some snow mix in
with any lingering showers before ending early Wednesday.
High temperatures Wednesday will be in the 40s, and generally
only rise 6-8 degrees from morning lows in the mid 30s to around
40.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A return to a cool pattern is expected through the weekend.
Highs will generally be in the 40s, reaching into the 50s in
most locations by Monday. After starting out in the 30s Thursday
night, overnight lows will be coldest on the weekend in the
20s, rising back into the 30s for next week.
A low pressure system will cross the Great Lakes region on
Thursday night and Friday, with a surface cold front affecting
the region during the day Friday. Enough cold air may be present
that rain showers overnight may mix with snow on both Thursday
night and Friday night. If this does occur, there will be
minimal impact on the region with regards to accumulations. This
system was earlier forecast to be a much more potent rain maker,
but latest models were all pointing at a weaker system until the
showers develop along the cold front Friday.
Drier conditions are expected over the weekend. A gradual
warming trend is also expected, but temperatures will still be
slightly below normal even by Monday.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Area of thunderstorms north of a warm front area is lifting
through the nrn tafs attm. Ceilings are generally MVFR north of
the front, but occasionally the ceilings jump to VFR. South of
the front ceilings have already have opened up to VFR.
The warm front will continue to lift north across the terminals
today. This will gradually push the convection north and east
as well. Much of the region will become warm sectored by
afternoon. Pressure gradient will increase, and combined with
diurnal heating, winds will increase with gusts as high as 35
knots. The nrn TAFS should break out to VFR in the warm sector.
Some scattered convection may develop in the afternoon.
As deepening sfc low lifts northeast, a cold front will sweep
east through the region between 00Z-06Z. Expect a line of
thunderstorms to push through ahead of the front.
Pressure gradient stays up behind the front, keeping winds
gusty. Ceilings will remain MVFR. There could be some isolated
wrap around showers, but will leave them out for now.
OUTLOOK...MVFR cigs may linger into Wednesday. MVFR cigs and
vsbys possible Thursday night into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until noon EDT today for OHZ053>056-060>065-
070>074.
KY...None.
IN...Flash Flood Watch until noon EDT today for INZ050-058-059-066.
&&
SYNOPSIS...Franks
NEAR TERM...JGL/Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...SitesHazardous weather outlook, Apr 3, 10:31 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1031 AM EDT Tue Apr 3 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 041445- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking- 1031 AM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind gusts to 35 MPH will be possible this afternoon and evening. Thunderstorms will develop this afternoon and evening, and some severe storms are expected. These storms will be capable of producing damaging wind, large hail, tornadoes, and heavy rainfall. The most likely timing for severe weather will be between 4PM and midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 35-40 MPH will be possible early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected this afternoon and evening. INZ073>075-080-KYZ089>100-OHZ077>082-088-041445- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 1031 AM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Wind gusts to 35 MPH will be possible this afternoon and evening. Thunderstorms will develop this afternoon and evening, and some severe storms are expected. These storms will be capable of producing damaging wind, large hail, tornadoes, and heavy rainfall. The most likely timing for severe weather will be between 5PM and 2AM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 30-35 MPH will be possible early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected this afternoon and evening. HATZOS
In the hours before
Local storm report, Apr 3, 8:16 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM FLASH FLOOD BROOKVILLE 39.42N 85.01W
04/03/2018 FRANKLIN IN LAW ENFORCEMENT
AT LEAST 12 ROADS CLOSED ACROSS THE COUNTY.
&&
ANOVAKLocal storm report, Apr 3, 8:37 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
837 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FLASH FLOOD 3 WNW WETHERINGTON 39.38N 84.43W
04/03/2018 BUTLER OH DEPT OF HIGHWAYS
STATE ROUTE 747 IS CLOSED IN BOTH DIRECTIONS BETWEEN
PRINCETON AND MILIKIN ROADS DUE TO HIGH WATER.
&&
ANOVAKLocal storm report, Apr 3, 8:39 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM FLASH FLOOD 1 S MILLVILLE 39.38N 84.65W
04/03/2018 BUTLER OH DEPT OF HIGHWAYS
U.S.27 IS CLOSED IN BOTH DIRECTIONS BETWEEN KIRCHLING AND
MILLVILLE ROADS DUE TO HIGH WATER.
&&
ANOVAKLocal storm report, Apr 3, 9:01 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM FLOOD 1 SE BELLBROOK 39.63N 84.07W
04/03/2018 GREENE OH DEPT OF HIGHWAYS
SR 725 CLOSED IN BOTH DIRECTIONS BETWEEN LOWER BELLBROOK
AND PENWIT ROAD DUE TO FLOODING.
&&
ANOVAKLocal storm report, Apr 3, 9:44 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM FLOOD 1 W LEBANON 39.43N 84.23W
04/03/2018 WARREN OH EMERGENCY MNGR
GLOSSER ROAD BETWEEN ST RT 63 AND US RT 42 CLOSED. STUBBS
MILLS BETWEEN RT 22 AND MASON-MORROW-MILLGROVE ROAD
CLOSED. LOWER SPRINGBORO RD BETWEEN 4TH AND PIONEER BLVD
CLOSED. ALL CLOSED DUE TO HIGH WATER.
&&
ANOVAKLocal storm report, Apr 3, 9:53 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
953 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM FLOOD 5 WSW SPRINGFIELD 39.91N 83.89W
04/03/2018 CLARK OH TRAINED SPOTTER
A 40 FOOT SECTION OF LOWER VALLEY PIKE WAS COVERED WITH
STANDING WATER.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:02 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 29 hr |
| Apr 3, 5:05 AM EDT | Special Weather Statement | ILN | Montgomery, Preble | 25 min |
| Apr 3, 5:27 AM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery, Preble | 3 hr |
| Apr 3, 6:28 AM EDT | Areal Flood Advisory | ILN | Butler | 3 hr |
| Apr 3, 7:33 AM EDT | Flash Flood Warning | ILN | Butler | 3 hr |
| Apr 3, 7:44 AM EDT | River Flood Advisory | ILN | Hamilton | 29 hr |
| Apr 3, 8:06 AM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery, Preble | 3 hr |
| Apr 3, 8:22 AM EDT | Areal Flood Advisory | ILN | Clermont, Clinton, Fayette, Hamilton, Warren | 3 hr |
| Apr 3, 8:28 AM EDT | Areal Flood Warning | ILN | Butler, Hamilton | 18 hr |
| Apr 3, 9:56 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 48 hr |
| Apr 3, 10:03 AM EDT | Flash Flood Warning | ILN | Preble | 3 hr |
| Apr 3, 10:23 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 28 hr |
| Apr 3, 10:23 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 30 hr |
| Apr 3, 10:25 AM EDT | Areal Flood Warning | ILN | Butler | 4 hr |
| Apr 3, 10:31 AM EDT | River Flood Warning | ILN | Shelby | 43 hr |
| Apr 3, 10:31 AM EDT | River Flood Warning | ILN | Hamilton | 3 days |
| Apr 3, 10:32 AM EDT | River Flood Warning | ILN | Pickaway | 4 days |
| Apr 3, 10:32 AM EDT | River Flood Warning | ILN | Pike, Scioto | 5 days |
| Apr 3, 10:38 AM EDT | River Flood Warning | ILN | Adams | 25 hr |
| Apr 3, 10:57 AM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| Apr 3, 10:58 AM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Montgomery, Preble | 3 hr |
| Apr 3, 11:06 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 18 hr |
| Apr 3, 11:26 AM EDT | Special Weather Statement | ILN | Clark | 19 min |
| Apr 3, 11:32 AM EDT | Special Weather Statement | ILN | Montgomery | 28 min |
| Apr 3, 11:34 AM EDT | Flash Flood Warning | ILN | Montgomery | 3 hr |
| Apr 3, 11:55 AM EDT | Areal Flood Advisory | ILN | Clark, Miami | 3 hr |
| Apr 3, 11:55 AM EDT | Special Weather Statement | ILN | Clark, Montgomery | 20 min |
| Apr 3, 12:12 PM EDT | Special Weather Statement | ILN | Clark | 18 min |
| Apr 3, 12:26 PM EDT | River Flood Warning | ILN | Hocking | 59 hr |
| Apr 3, 12:27 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Apr 3, 12:55 PM EDT | Areal Flood Warning | ILN | Preble | 4 hr |
| Apr 3, 12:59 PM EDT | Special Weather Statement | ILN | Fairfield | 31 min |
| Apr 3, 1:05 PM EDT | Areal Flood Advisory | ILN | Hocking, Ross | 3 hr |
| Apr 3, 2:51 PM EDT | River Flood Warning | ILN | Champaign, Clark, Greene | 21 hr |
| Apr 3, 2:51 PM EDT | River Flood Warning | ILN | Hamilton | 12 hr |
| Apr 3, 2:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
| Apr 3, 2:57 PM EDT | River Flood Warning | ILN | Miami | 36 hr |
| Apr 3, 2:57 PM EDT | River Flood Warning | ILN | Miami, Montgomery | 50 hr |
| Apr 3, 2:57 PM EDT | River Flood Warning | ILN | Montgomery | 46 hr |
| Apr 3, 2:57 PM EDT | River Flood Warning | ILN | Warren | 46 hr |
| Apr 3, 2:57 PM EDT | River Flood Warning | ILN | Butler, Hamilton | 23 hr |
| Apr 3, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 34 min |
| Apr 3, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 41 min |
| Apr 3, 3:38 PM EDT | Special Weather Statement | ILN | Darke, Miami | 37 min |
| Apr 3, 3:41 PM EDT | Flash Flood Warning | ILN | Butler, Preble | 3 hr |
| Apr 3, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 30 min |
| Apr 3, 3:54 PM EDT | Flash Flood Warning | ILN | Champaign, Darke, Logan, Miami, Montgomery, Preble and 1 more | 3 hr |
| Apr 3, 4:01 PM EDT | Tornado Warning | ILN | Montgomery, Preble | 29 min |
| Apr 3, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Montgomery | 26 min |
| Apr 3, 4:20 PM EDT | Special Weather Statement | ILN | Logan | 40 min |
| Apr 3, 4:31 PM EDT | Special Weather Statement | ILN | Butler, Montgomery | 29 min |
| Apr 3, 4:36 PM EDT | Flash Flood Warning | ILN | Butler, Clark, Clinton, Greene, Warren | 3 hr |
| Apr 3, 4:42 PM EDT | Tornado Warning | ILN | Clark, Fayette, Greene, Madison | 33 min |
| Apr 3, 4:58 PM EDT | Special Weather Statement | ILN | Greene | 32 min |
| Apr 3, 5:04 PM EDT | Tornado Warning | ILN | Clark, Madison | 26 min |
| Apr 3, 5:17 PM EDT | Areal Flood Advisory | ILN | Champaign, Fayette, Logan, Madison, Union | 88 min |
| Apr 3, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 37 min |
| Apr 3, 5:23 PM EDT | Tornado Warning | ILN | Franklin, Madison, Pickaway | 26 min |
| Apr 3, 5:28 PM EDT | Special Weather Statement | ILN | Clermont | 47 min |
| Apr 3, 5:29 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Fayette, Franklin, Licking, Pickaway and 1 more | 91 min |
| Apr 3, 5:35 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 25 min |
| Apr 3, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 46 min |
| Apr 3, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway | 46 min |
| Apr 3, 5:45 PM EDT | Special Weather Statement | ILN | Licking | 45 min |
| Apr 3, 5:58 PM EDT | Tornado Warning | ILN | Fairfield, Licking | 18 min |
| Apr 3, 6:02 PM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| Apr 3, 6:04 PM EDT | Tornado Warning | ILN | Fairfield | 12 min |
| Apr 3, 6:15 PM EDT | Special Weather Statement | ILN | Licking | 15 min |
| Apr 3, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 45 min |
| Apr 3, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 56 min |
| Apr 3, 6:26 PM EDT | Special Weather Statement | ILN | Fairfield | 34 min |
| Apr 3, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 45 min |
| Apr 3, 6:31 PM EDT | Areal Flood Warning | ILN | Butler, Preble | 12 hr |
| Apr 3, 6:44 PM EDT | Areal Flood Warning | ILN | Champaign, Darke, Logan, Miami, Montgomery, Preble and 1 more | 12 hr |
| Apr 3, 6:56 PM EDT | Areal Flood Warning | ILN | Butler, Clark, Clinton, Greene, Warren | 12 hr |
| Apr 3, 7:13 PM EDT | Special Weather Statement | ILN | Scioto | 47 min |
| Apr 3, 7:26 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 49 min |
| Apr 3, 7:44 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 46 min |
| Apr 3, 4:34 PM EDT | Special Weather Statement | ILN | Boone, Carroll, Gallatin, Kenton | 41 min |
| Apr 3, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 48 min |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.